Worried about starting Pristiq

iVillage Member
Registered: 09-09-2009
Worried about starting Pristiq
6
Sat, 10-27-2012 - 1:11am

I've been dealing with anxiety for several years now.  I was on Lexapro for about two years and it was a wonder drug for me.  I felt normal again and loved it.  Only problem is I gained 60 lbs and it wasn't stopping.  I've been off now for a little over a year and symptoms have been creeping back.  I am now on Wellbutrin and that helps some, but I am still getting worse and not better.  My doctor has prescribed pristiq since it's not supposed to cause weight gain. (I've actually read a lot of people actually LOSE weight...that would be a huge bonus).  But...reading the possible side effects scares me to death.  I really shouldn't read about these drugs because they just increase my anxiety!  I've even had pharmacists tell me not to read the info they give out because it will scare you to death about any drug.  I should have listened!  I had a minor heart issue earlier this year which seems to be fine now, but this drug could cause a racing heart, it can also increase blood pressure, which I have issues with too.  A lot of the side effects are temporary, but it scares me.  I just took my first one tonight and I am just sitting here waiting for something bad to happen.  Most of the really bad side effects really only effect like 1% of people taking it, but knowing me, I would be the 1%.  I guess I don't really have a question, I just need to get these feelings out and knew you all would probably understand.  Thanks for listening.

Avatar for nawleansdarlin
iVillage Member
Registered: 12-27-1999
Sat, 10-27-2012 - 12:15pm

Welcome Tripsmom.

I totally understand.  I've been there.  Questioning myself as to why I took the pill in the first place.  Ambien scared the bezeebers out of me but I was so desperate for sleep that I took it.  Nothing bad happened to me.  I got the much needed sleep that I desired and I felt fine.  The longer I took it the better about it I felt and the better I felt.

I hope you feel better today.

siggy line


 

iVillage Member
Registered: 09-09-2009
Sat, 10-27-2012 - 8:09pm
Thank you. Nothing terrible happened last night. I don't know why I feel this way about Pristiq. I've never had these feelings about a drug before. This morning I wasn't 100% but felt better as the day went on. I'll take tonight's dose soon and have a little more confidence that I'll be ok.
Avatar for nawleansdarlin
iVillage Member
Registered: 12-27-1999
Sun, 10-28-2012 - 11:35am

I think it's just part of the anxiety we are already experiencing.  I did it with the ambien but also with propranol and nyquil and benedryl (which I take almost daily because I lack an F1 inhibitor).  From time to time I still freak out when I take a half dose of excedrin.  There is a part of me that knows I am being silly especially with the benedryl because for years I have taken it and yet from time to time I freak out about taking it.  I definately could die if I don't take it.  I've been told repeatedly by the doctors that it won't hurt me if I take it and I am not having an allergic reaction.  I think it just comes with the territory. 

We know we aren't quite right and then the instinct to protect ourselves kicks in but since we don't know what to do exactly we get scared of doing the wrong thing even when it is the right thing. 

siggy line


 

iVillage Member
Registered: 09-09-2009
Mon, 10-29-2012 - 12:13am

Very, very true.  I think what I need to do is just to suck it up and go back to counceling.  I went for 2 years when I first got divorced and, honestly, I don't think I really needed it at the time.  Even the couselor said she thought I was fine.  It wasn't until a while after that I started with the anxiety.  It's just expensive.  I would really love to be off these drugs though.  I think I'm just going to have to do it.

Thank you!

Avatar for nawleansdarlin
iVillage Member
Registered: 12-27-1999
Mon, 10-29-2012 - 8:18am

I go to a state run clinic.  I only pay five bucks to go see someone.  I don't pay a dime for my meds.   It is a need based clinic.  It was originally set up to deal with court appointed therapy and drug counselling but after Katrina they expanded.   I suggest looking around and perhaps finding a social worker instead of a psychologist.  Much less expensive and they usually have someone on staff that can write the prescriptions if you need that. 

siggy line


 

iVillage Member
Registered: 09-09-2009
Mon, 10-29-2012 - 10:17pm
Thanks! I never thought of that. That's why I love these boards!!